Alert archive / Illinois / Frost Advisories in 2020

Frost Advisory 4, NWS Lincoln, IL

October 4, 202035 counties in Illinois

NWS Lincoln, IL issued this frost advisory at Oct 4, 2020, 2:19 AM CDT for 35 counties in Illinois. It took effect at Oct 5, 2020, 2:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2020, 2:19 AM CDT (07:19 UTC)
In effect from
Oct 5, 2020, 2:00 AM CDT
Expired
Oct 5, 2020, 8:00 AM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2020-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2020-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

155 
WWUS73 KILX 040719
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
219 AM CDT Sun Oct 4 2020

ILZ027>031-036>038-040>057-061>063-066>068-071>073-041600-
/O.NEW.KILX.FR.Y.0004.201005T0700Z-201005T1300Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
219 AM CDT Sun Oct 4 2020

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY...

The National Weather Service in Lincoln has issued a Frost
Advisory, which is in effect from 2 AM to 8 AM CDT Monday. 

* TEMPERATURE...Low temperatures of 33 to 35 degrees, will make
  frost likely for much of the area tonight.

* IMPACTS...Frost could kill unprotected outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.
Take steps now to protect tender plants from the cold.

&&

$$
4 follow-up statements
632 
WWUS73 KILX 041532
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1032 AM CDT Sun Oct 4 2020

ILZ027>031-036>038-040>057-061>063-066>068-071>073-042100-
/O.CON.KILX.FR.Y.0004.201005T0700Z-201005T1300Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
1032 AM CDT Sun Oct 4 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
MONDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of central, east central, southeast and west 
  central Illinois.

* WHEN...From 2 AM to 8 AM CDT Monday.

* TEMPERATURE...Low temperatures of 33 to 35 degrees, will make 
  frost likely for much of the area tonight.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
946 
WWUS73 KILX 042055
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
355 PM CDT Sun Oct 4 2020

ILZ027>031-036>038-040>057-061>063-066>068-071>073-050900-
/O.CON.KILX.FR.Y.0004.201005T0700Z-201005T1300Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
355 PM CDT Sun Oct 4 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
MONDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of central, east central, southeast, and west 
  central Illinois.

* WHEN...From 2 AM to 8 AM CDT Monday.

* TEMPERATURE...Low temperatures of 33 to 35 degrees, will make 
  frost likely for much of the area tonight.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
962 
WWUS73 KILX 050647
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
147 AM CDT Mon Oct 5 2020

ILZ027>031-036>038-040>057-061>063-066>068-071>073-051300-
/O.CON.KILX.FR.Y.0004.201005T0700Z-201005T1300Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
147 AM CDT Mon Oct 5 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of central, east central, southeast, and west 
  central Illinois.

* WHEN...From 2 AM to 8 AM CDT Monday.

* TEMPERATURE...Low temperatures of 33 to 35 degrees, will make 
  frost likely for much of the area tonight.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
970 
WWUS73 KILX 051304
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
804 AM CDT Mon Oct 5 2020

ILZ027>031-036>038-040>057-061>063-066>068-071>073-051415-
/O.EXP.KILX.FR.Y.0004.000000T0000Z-201005T1300Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
804 AM CDT Mon Oct 5 2020

...FROST ADVISORY HAS EXPIRED...

Temperatures were rising this morning under abundant sunshine. The
frost advisory has expired.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 3, 11:44 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Oct 3, 11:44 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1144 PM CDT Sat Oct 3 2020

.SYNOPSIS...
Issued at 620 PM CDT Sat Oct 3 2020

Rain showers will persist for most of the central Illinois
through this evening then start to taper off from west to east
after midnight. Dry conditions will return Sunday as high
pressure returns. A cool night with temperatures in the 30s and
areas of frost is likely Sunday night. The dry conditions look to
linger throughout much of the upcoming week, as temperatures also
look to rebound closer to normal.

&&

.UPDATE...
Issued at 859 PM CDT Sat Oct 3 2020

A broad upper level trough remains over the Midwest with a
developing frontal zone from Lake Michigan southwestward through
central IL. Additional upper level shortwaves will continue to dig
into the west side of the trough overnight keeping showers
periodically reinvigorating across central IL overnight, with the
main activity shifting eastward as the main upper trough slowly
sharpens and becomes gradually more progressive. Main updates this
evening have been to refine ending time of showers for late in the
night west of I-55. By mid morning Sunday, most shower activity
should be shifted east of the Indiana state line. Lows ranging
from around 40 near Galesburg to 50 near Lawrenceville continue to
look good.

&&

.SHORT TERM...(This evening through Sunday)
ISSUED AT 253 PM CDT Sat Oct 3 2020

The upper level trof will begin a weak digging pattern across the
northern Great Lakes region through the evening and overnight.
This will lean the trof axis through the mid-Mississippi River
Valley overnight, filtering the weak wave disturbance currently
across eastern Iowa into the northern Illinois. With afternoon
analysis, rain showers have been slow to reach the sfc, as
extensive dry layer at the sfc erodes the moisture. Also noticing
some weakening trend on the southwestern portion of the n-s line.
Will have to monitor the western side of the wave part, which is
currently across se Iowa. This will be the area that could swing
into western IL and drop south, bringing additional showers to
points west of SPI. However with the eastward push of the main
band of precip, this wave could be too far east already in which
locations w/sw of a Jacksonville to Effingham line do not see
additional precip with this system. As the upper trof and wave
shift east tonight, it will slide shower activity eastward through
the region. This system will provide additional showers for most
locations along the I-74 corridor.

Moving into Sunday, the wave will be pushed out of the region
quickly by advancing High pressure from the nw. This High will
build across the Midwest Sunday, clearing skies out during the
afternoon...however northerly winds will increase through the day,
bringing sustained values up to 15kts, and gusts to 20-22kts.

Temperatures will remain cool for the overnight and throughout
Sunday.

.LONG TERM...(Sunday night through Saturday)
ISSUED AT 253 PM CDT Sat Oct 3 2020

Heading into next week, not much to talk about in terms of
significant weather. A quiet weather pattern sets up, as more
zonal pattern develops during the first half of the week. The main
weather makers will remain well north of the region, as the High
pressure from this weekend slides across southeastern US and
dominates the northern jet stream. This High will limit the
southward progression of the northern jet, holding any Low
pressure systems across southern Canada. With the lingering High
pressure system across southeast US, this will return southerly
airflow to the Midwest, increasing temperatures during the start
of the week. Temps will climb back to near and slightly above
average for this time of year.

Heading into mid-week, and the second half of the week, zonal flow
takes a strong hold over much of the CONUS. This will hold the dry
conditions in place throughout the central US, and Midwest.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1144 PM CDT Sat Oct 3 2020

Numerous light rain showers will continue across central IL for
the next few hours before showers begin to taper off from west to
east. MVFR cigs should become predominant by 08Z or earlier, with
local IFR-LIFR at times. Vsby should generally become MVFR. Cigs/vsby
expected to improve to VFR by 13Z-16Z. Winds becoming N overnight,
increasing to 12-15 kts with gusts to near 20 kts by 18Z. Winds
decreasing again to 7 kts or less by 23Z.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...37
SYNOPSIS...37
SHORT TERM...Baker
LONG TERM...Baker
AVIATION...37
Hazardous weather outlook, Oct 3, 3:06 PM CDT, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
306 PM CDT Sat Oct 3 2020

ILZ027>031-036>038-040>057-061>063-066>068-071>073-041215-
Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-
De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan-
Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-
Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-
Woodford-
306 PM CDT Sat Oct 3 2020

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Frost is possible Sunday night into early Monday morning as
temperatures drop into the mid 30s. The most widespread frost is
expected north of a Jacksonville to Danville line.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Erwin

Nearby

Frost Advisories in Illinois, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.